MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® NO ADDITIVE (Z) TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® NO ADDITIVE (Z) TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Catalog Number 366703
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd vacutainer® no additive (z) tubes that there was foreign matter in tube; biological and non-biological in three different tubes.The following information was provided by the initial reporter: customer is reporting foreign matter.Affected lot numbers 3048751, 2227106, and 3111788.
 
Additional Manufacturer Narrative
E.6 initial reporter e-mail: (b)(6).There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 3048751, d4.Medical device expiration date: 2024-08-31, h4.Device manufacture date: 2023-02-17.D4.Medical device lot #: 2227106, d4.Medical device expiration date: 2024-02-29, h4.Device manufacture date: 2022-08-15.D4.Medical device lot #: 3111788, d4.Medical device expiration date: 2024-10-31, h4.Device manufacture date: 2023-04-21.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
B.1 date of event was updated to 21jul2023.The following lots are being taken out of previously submitted report 1917413-2023-00768, these lots occurred at separate locations and require their own complaint.D4.Medical device lot #: 3111788; d4.Medical device expiration date: 2024-10-31; h4.Device manufacture date: 2023-04-21.D4.Medical device lot #: 3048751; d4.Medical device expiration date: 2024-08-31; h4.Device manufacture date: 2023-02-17.H.6 investigation summary: material #: 366703; lot/batch #: 2227106.Bd had not received samples, but 2 photos were provided for investigation.The photos were reviewed and the indicated failure mode for embedded foreign matter was observed.Embedded fm is, by its nature, isolated from any specimen.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode embedded foreign matter.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® NO ADDITIVE (Z) TUBES
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17500105
Report Number1917413-2023-00768
Device Sequence Number12360343
Product Code FMH
UDI-Device Identifier50382903667036
UDI-Public50382903667036
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Catalogue Number366703
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown